# SDR 96ZZZX2952

- Difficulty date: May 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2586Y
- Make and model: Piper PA-32-301
- Aircraft serial: 328506007
- Engine: Lyc IO540K1G5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Nut
- Part number: AL12186
- Condition: Mismanufactured
- Location: Con Rod Bolt
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ASSEMBLING THIS ENGINE DURING NORMAL OVERHAUL, THE ROD BOLT NUT WAS TORQUED AND THE BOLT MEASURED FOR STRETCH LENGTH.  THE MICROMETER DID NOT SMOOTHLY SNUG UP.  THE BOLT'S OUTBOARD EDGE MEASURED 2.255 INCHES AND INBOARD EDGE MEASURED, 2.259 INCHES.  BELIEVING THE BOLT TO BE DEFECTIVE, IT WAS REMOVED.  WHEN SPUN, THE NUT HAD A WOBBLE.  INSPECTION FOUND THE THREADS OF THE NUT WERE NOT SQUARE WITH THE FACE AND THIS CAUSED THE BOLT TO BE BENT WHEN TORQUED.  THE BOLT WAS STRAIGHT WHEN UNTORQUED.  REPLACED BOTH THE NUT AND BOLT WITH NEW PARTS.
